×

zbMATH — the first resource for mathematics

Dressing chains and the spectral theory of the Schrödinger operator. (English. Russian original) Zbl 0813.35099
Funct. Anal. Appl. 27, No. 2, 81-96 (1993); translation from Funkts. Anal. Prilozh. 27, No. 2, 1-21 (1993).
The authors consider the sequence of Schrödinger operators \[ L_ i = - (D + f_ i) (D-f_ i) = - \Delta + u_ i, \quad u_ i = f_ i' + f^ 2_ i, \tag{1} \] where the functions \(f_ i\) satisfy the following system of ordinary differential equations, \[ (f_ i + f_{i+1})' = f_ i^ 2 - f_{i+1}^ 2 + \alpha_ i, \quad f_{i+N} = f_ i, \quad \alpha_{i+N} = \alpha_ i, \tag{2} \] \(1 \leq i \leq N\), called a dressing chain. Here \(\alpha_ 1, \dots, \alpha_ N\) are constant parameters. The authors study the system (2) and prove, for example, that if \(N\) is odd and \(\alpha_ 1 + \cdots + \alpha_ N = 0\) then the chain (2) is a completely integrable Hamiltonian system. The spectral properties of the corresponding Schrödinger operators (1) are investigated as well.

MSC:
35Q40 PDEs in connection with quantum mechanics
35P05 General topics in linear spectral theory for PDEs
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
35J10 Schrödinger operator, Schrödinger equation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. P. Novikov, ?Periodic problem for the Korteweg?de Vries equation. I,? Funkts. Anal. Prilozhen.,8, No. 3, 54-66 (1974). · Zbl 0301.54027
[2] B. A. Dubrovin, V. B. Matveev, and S. P. Novikov, ?Nonlinear equations of KdV type, finite-zone linear operators and abelian varieties,? Usp. Mat. Nauk,31, No. 1, 55-136 (1976). · Zbl 0326.35011
[3] P. D. Lax, ?Periodic solutions of Korteweg?de Vries equation,? Comm. Pure Appl. Math.,28, 141-188 (1975). · Zbl 0302.35008
[4] H. P. McKean and P. van Moerbeke, ?The spectrum of Hill’s equation,? Invent. Math.,30, 217-274 (1975). · Zbl 0319.34024
[5] V. A. Marchenko, Sturm?Liouville Operators and their Applications [in Russian], Naukova Dumka, Kiev (1977). · Zbl 0399.34022
[6] G. Darboux, ?Sur la representations spherique des surfaces,? Compt. Rend.,94, 1343-1345 (1882).
[7] M. M. Crum, ?Associated Sturm?Liouville systems,? Quart. J. Math. Ser. 2,6, 121-127 (1955). · Zbl 0065.31901
[8] A. B. Shabat, ?One-dimensional perturbations of a differential operator and inverse scattering problem,? Selecta Math. Soviet.,4, No. 1, 19-35 (1985). · Zbl 0569.34026
[9] P. Deift, ?Application of a commutation formula,? Duke Math. J.,45, 267-310 (1978). · Zbl 0392.47013
[10] M. Adler and J. Moser, ?On a class of polynomials connected with the Korteweg?de Vries equation,? Comm. Math. Phys.,61, 1-30 (1978). · Zbl 0428.35067
[11] A. B. Shabat, ?The infinite-dimensional dressing dynamical system,? Inverse Problems,6, 303-308 (1992). · Zbl 0762.35098
[12] A. B. Shabat and R. I. Yamilov, ?Symmetries of nonlinear chains,? Algebra Analiz,2, No. 2, 183-208 (1990).
[13] A. P. Veselov, ?On the Hamiltonian formalism for the Novikov?Krichever equation of commutativity of two operators,? Funkts. Anal. Prilozhen.,13, No. 1, 1-7 (1979). · Zbl 0423.70018
[14] J. L. Burchnall and T. W. Chaundy, ?Commutative ordinary differential operators,? Proc. London Soc. Ser. 2,21, 420-440 (1923). · JFM 49.0311.03
[15] E. L. Ince, Ordinary Differential Equations, Dover, New York (1947). · Zbl 0063.02971
[16] F. Magri, ?A simple model of an integrable Hamiltonian equation,? J. Math. Phys.,19, 1156-1162 (1978). · Zbl 0383.35065
[17] I. M. Gelfand and I. Ya. Dorfman, ?Hamiltonian operators and connected algebraic structures,? Funkts. Anal. Prilozhen.,13, No. 4, 13-30 (1979).
[18] M. Antonowicz, A. P. Fordy, and S. Wojciechowski, ?Integrable stationary flows: Miura maps and bi-Hamiltonian structures,? Phys. Lett. A,124, 143-150 (1987).
[19] J. Weiss, ?Periodic fixed points of Bäcklund transformations and the KdV equation,? J. Math. Phys.,27 (11, 2647-2656 (1986);28 (9), 2025-2039 (1987). · Zbl 0632.35063
[20] P. Santini, ?Solvable nonlinear algebraic equations,? Inverse Problems,6 (1990). · Zbl 0737.35107
[21] A. P. Veselov, ?On the growth of the number of images of the point under the iterations of the multivalued mapping,? Mat. Zametki,49, No. 2, 29-35 (1991).
[22] M. Adler and P. van Moerbeke, Algebraic Integrable Systems: a Systematic Approach. Perspectives in Math., Academic Press, Boston (1989).
[23] V. E. Adler, ?Recuttings of polygons,? Funkts. Anal. Prilozhen.,27, No. 2, 79-82 (1993).
[24] F. J. Bureau, ?Integration of some nonlinear systems of ordinary differential equations,? Annali Mat. Pura Appl. (IV),44, 345-360 (1972). · Zbl 0293.34007
[25] F. Ehlers and H. Knoerrer, ?An algebro-geometric interpretation of the Bäcklund transformation for the Korteweg?de Vries equation,? Comm. Math. Helv.,57, No. 1, 1-10 (1982). · Zbl 0516.35071
[26] H. Bateman and A. Erdély, Higher Transcendental Functions. Vol. 3, McGraw-Hill (1955).
[27] S. P. Novikov (ed.), Theory of Solitons [in Russian], Nauka, Moscow (1980). · Zbl 0598.35003
[28] H. P. McKean and E. Trubowitz, ?The spectral class of the quantum mechanical harmonic oscillator,? Comm. Math. Phys.,82, 471-495 (1982). · Zbl 0493.34012
[29] B. M. Levitan, ?On the Sturm?Liouville operators on the whole line with one and the same spectrum,? Mat. Sb.,132, No. 1, 73-103 (1987). · Zbl 0625.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.